eCite Digital Repository

The structure of highly nonlinear vortices in curved channel flow

Citation

Bassom, AP and Blennerhassett, PJ, The structure of highly nonlinear vortices in curved channel flow, Proceedings Royal Society of London A, 439, (1906) pp. 317-336. ISSN 1364-5021 (1992) [Refereed Article]

Copyright Statement

1992 The Royal Society

DOI: doi:10.1098/rspa.1992.0152

Abstract

The structure of highly nonlinear, small wavelength Gortler vortices is analysed for fully developed flow in a curved channel. The Taylor number is taken to be T0ε-5 , which is asymptotically larger than the neutral stability Taylor number for vortices of small wavelength 2πε. Over most of the flow domain the motion is determined by the interaction of the mean flow and terms proportional to exp {iz/ε}, whereas adjacent to the outer channel wall there is a boundary layer of thickness O(ε) which requires all the harmonics of the disturbance to be considered. Numerical solutions of the wall layer equations are presented for T0 up to 14000 with the main feature of these results being the development of a weak vortex on the boundary layer lengthscale.

Item Details

Item Type:Refereed Article
Research Division:Mathematical Sciences
Research Group:Applied Mathematics
Research Field:Theoretical and Applied Mechanics
Objective Division:Expanding Knowledge
Objective Group:Expanding Knowledge
Objective Field:Expanding Knowledge in the Mathematical Sciences
Author:Bassom, AP (Professor Andrew Bassom)
ID Code:107864
Year Published:1992
Web of Science® Times Cited:8
Deposited By:Mathematics and Physics
Deposited On:2016-03-30
Last Modified:2016-07-08
Downloads:0

Repository Staff Only: item control page